Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 88, NWS Little Rock, AR

September 8, 2007Sharp County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Sep 8, 2007, 2:15 PM CDT for Sharp County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 8, 2007, 2:15 PM CDT (19:15 UTC)
Expired
Sep 8, 2007, 4:15 PM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Whole counties

County Sharp County, AR

The radar

The Little Rock radar (KLZK), 163 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
276 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 12:17 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Sep 8, 12:17 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1217 PM CDT SAT SEP 8 2007

.AVIATION...
SCATTERED CONVECTION CONTINUES TO DEVELOP ACROSS THE NORTHERN AND
WESTERN PARTS OF THE STATE AS AIR MASS CONTINUES TO HEAT UP AND
DESTABILIZE. PRECIPITATION ACROSS THE NORTH BEING AIDED BY A
FRONTAL SYSTEM STRETCHED OUT ALONG THE MISSOURI BORDER. EXPECT
COVERAGE AND INTENSITY TO INCREASE THROUGH THE AFTERNOON. VFR
CONDITIONS WILL GENERALLY PREVAIL WITH OCCASION MVFR CONDITIONS
AND ISOLATED IFR CONDITIONS IN HEAVIER PRECIPITATION. CONVECTION
AT KHRO AND KBPK WILL CONTINUE THROUGH THE PERIOD WHILE THE
REMAINDER IS DIURNALLY DRIVEN AND WILL WEAKEN BUT NOT COMPLETELY
END AFTER SUNSET. LOW CLOUDS AND FOG WILL RETURN TOWARDS
MORNING...ESPECIALLY AT KLLQ. TERMINALS OUT SHORTLY.
&&

.PREV DISCUSSION... /ISSUED 1052 AM CDT SAT SEP 8 2007/

UPDATE...
UPPER AIR DATA SHOW THAT RIDGE AT EXTENDS FROM THE SURFACE UP TO
500MB WITH NO HINT OF MOVING OUT OF THE WAY SOON. FEEL COMPELLED
TO SCALE BACK THE WATCH AREA FOR THIS AFTERNOON AND LOWER RAIN
CHANCES AS WELL AS INCREASING FORECAST HIGHS FOR TODAY. PLENTY OF
MOISTURE AT THE SURFACE WITH DEW POINTS IN THE 70S WILL WARRANT
KEEPING SCATTERED POPS IN THE NORTH TO SLIGHT CHANCE SOUTH. OTHER
PARAMENTERS WILL NEED TO BE SCALED BACK FOR TONIGHT...SUCH AS QPF
AND AREA TO BE UNDER THE FLASH FLOOD WATCH. UPDATE WILL BE OUT
SHORTLY.

PREV DISCUSSION... /ISSUED 303 AM CDT SAT SEP 8 2007/

DISCUSSION...
MAIN CONCERNS THIS FORECAST CYCLE CONTINUE TO BE RAIN AMOUNTS
ACROSS THE STATE...WITH POTENTIAL FOR LOCALIZED HEAVY RAIN &
POSSIBLE FLOODING...ESPECIALLY NORTHERN AR. ON FRIDAY...ACTUALLY
SAW LESS RAIN AN EXPECTED...WITH MOST SPOTS LESS THAN A TENTH OF
AN INCH...EXCEPT NW AR TO NORTHERN PARTS. FLASH FLOOD WATCH OUT
OVER NORTHERN LOCATIONS OF AR...& EXPECT THIS TO CONTINUE TODAY &
INTO SUNDAY. THE SURFACE BOUNDARY HAS MADE SOME PROGRESS SE TO
CENTRAL MO...& COMBINED WITH THE UPPER LEVEL ENERGY OVER CENTRAL
OK...HAS BEEN THE FOCUS OF MUCH OF THE RAIN. PRECIP WATER VALUES
REMAIN AROUND 2 INCHES MUCH OF THE AREA...WITH A S-SW WIND FLOW
SURFACE TO 10K FT. EARLY MORNING CONVECTION OVER NE OK...NW
AR...TO SOUTH-CENTRAL MO ASSOCIATED WITH THESE FEATURES. ZONAL
FLOW ALOFT WILL ONLY ALLOW THE FRONT TO SAG BIT FARTHER SE...BUT
REMAIN OVER SOUTHERN MO TODAY.

SHORT TERM...TODAY THROUGH TUESDAY NIGHT
CHANCE OF RAIN REMAINS HIGH TODAY...ESPECIALLY OVER NORTHERN
AR...WITH THE PROXIMITY TO THE BOUNDARY & THE LOCATION TRACK OF
THE UPPER ENERGY. ENERGY WILL SHEAR OVER NE OK...NW AR & SOUTHERN
MO TODAY...PROVIDING HIGHEST QPF VALUES. REST OF AR...STILL WILL
SEE CHANCE TO LIKELY POPS WITH SHEARED ENERGY MOVING OVER MUCH OF
NORTH & CENTRAL AR...WHILE IN PLACE MOISTURE (PRECIP WATER VALUES
AROUND 2 INCHES) & INSTABILITY. MODELS GRADUALLY SAG THE BOUNDARY
INTO AR THROUGH MONDAY...WHILE THE GFS SHOWS A SURFACE WAVE ON
THE BOUNDARY SLOWING IT UP & STALLING IT OVER CENTRAL AR INTO
MONDAY. THIS KEEPS A HIGH POP FORECAST GOING...ESPECIALLY ALONG
THE BOUNDARY. ISOLATED HEAVY RAIN THREAT CONTINUES...& THE FLASH
FLOOD WATCH WILL BE EXTENDED TO SUNDAY MORNING. THEN A STRONG
SURGE OF COOLER AIR WITH THE SURFACE RIDGE OVER THE CENTRAL PLAINS
TRIES TO PUSH THE FRONT A BIT FARTHER SOUTH ON TUESDAY TO
WEDNESDAY. THE OVERALL CHANCE OF RAIN WILL LOWER BEHIND THE
FRONT...BUT SOME UNCERTAINTY REMAINS WITH HOW FAR THE FRONT WILL
GO. THE GFS SHOWS A SHARPENING OF THE UPPER TROUGH OVER THE
CENTRAL & SOUTHERN PLAINS TO DO THIS. OVERALL TEMPS WILL BE AROUND
NORMAL VALUES OR BELOW WITH EXPECTED CLOUDS & RAIN CHANCES.

LONG TERM...WEDNESDAY THROUGH FRIDAY
SURFACE HIGH PRESSURE WILL MOVE INTO THE REGION FOR THE MIDDLE OF
THE WEEK...LEADING TO DRY AND MILD CONDITIONS. LAST NIGHTS RUN OF
THE GFS SHOWED A WEAK FRONT MOVING THROUGH THURSDAY...WITH LITTLE
FANFARE. HOWEVER...TONIGHTS RUN SLOWS THIS FEATURE DOWN...ALLOWING
MOISTURE TO POOL ALONG THE FRONT AND GENERATE HIGHER POPS. THIS
SOLUTION DOES NOT SEEM FEASIBLE AT THIS TIME. THUS...LEFT THE
FORECAST DRY THROUGH THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     88  71  86  67 /  70  70  70  50
CAMDEN AR         92  73  89  72 /  50  50  60  50
HARRISON AR       85  67  82  66 /  80  80  70  50
HOT SPRINGS AR    90  73  88  71 /  60  60  60  50
LITTLE ROCK   AR  90  73  87  70 /  60  60  60  50
MONTICELLO AR     92  73  89  72 /  50  50  60  50
MOUNT IDA AR      90  73  87  70 /  60  60  60  50
MOUNTAIN HOME AR  85  67  82  66 /  80  80  70  50
NEWPORT AR        90  72  86  68 /  70  70  70  50
PINE BLUFF AR     92  73  88  71 /  50  50  60  50
RUSSELLVILLE AR   87  71  86  68 /  70  70  70  50
SEARCY AR         90  72  87  69 /  70  70  60  50
STUTTGART AR      91  73  88  71 /  60  60  60  50
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR BAXTER-BOONE-FULTON-
INDEPENDENCE-IZARD-JACKSON-MARION-NEWTON-SEARCY-SHARP-STONE.

&&

SHORT TERM...32 / LONG TERM...56
AVIATION...56
Hazardous weather outlook, Sep 8, 12:00 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1200 PM CDT SAT SEP 8 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1200 PM CDT SAT SEP 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND AHEAD OF A
COLD FRONT APPROACHING THE STATE TODAY. COPIOUS AMOUNTS OF MOISTURE
WILL BE PRESENT OVER THE STATE...BRINGING A POTENTIAL FOR LOCALLY
HEAVY RAINS.

THE HIGHEST RAIN CHANCES WILL BE IN NORTHERN ARKANSAS DUE TO THE
CLOSE PROXIMITY OF THE COLD FRONT. WITH THE POSSIBILITY OF EXCESSIVE
RAIN...A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR PARTS OF
NORTHERN ARKANSAS...ROUGHLY NORTH OF A CLARKSVILLE TO MOUNTAIN VIEW
TO NEWPORT LINE....WHERE SEVERAL INCHES OF RAIN ARE POSSIBLE. THE
REMAINDER OF THE STATE WILL STILL SEE SCATTERED SHOWERS AND
THUNDERSTORMS WITH THE BEST CHANCES DURING THE HOTTEST PART OF THE
DAY.

LITTLE IF ANY SEVERE WEATHER IS EXPECTED...BUT ISOLATED STRONG
STORMS WITH GUSTY WINDS CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RAINFALL CHANCES WILL CONTINUE THROUGH BEGINNING OF NEXT WEEK...
UNTIL A STRONGER COLD FRONT MOVES THROUGH THE REGION...TAKING THE
MOISTURE SOUTH OF THE STATE DURING THE MIDDLE OF THE WEEK. DUE TO
THE ABUNDANT MOISTURE PRESENT OVER THE STATE...THE FLASH FLOOD WATCH
MAY NEED TO BE EXTENDED...AS RAINFALL CHANCES CONTINUE FOR SEVERAL
DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 9:44 AM CDTRiver Flood AdvisoryLZKJackson, Woodruff21 hr
Sep 8, 6:50 PM CDTFlash Flood WarningLZKIndependence, Sharp115 min

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.